• Anaphylaxis at image-guided epidural pain block secondary to corticosteroid compound.

      Moran, Deirdre E; Moynagh, Michael R; Alzanki, Majedah; Chan, Victoria O; Eustace, Stephen J; Department of Radiology, Cappagh National Orthopaedic Hospital, Finglas, Dublin 11, Ireland. deirdreradiology@gmail.com (Skeletal radiology, 2012-09)
      Anaphylaxis during image-guided interventional procedures is a rare but potentially fatal event. Anaphylaxis to iodinated contrast is an established and well-recognized adverse effect. However, anaphylaxis to some of the other frequently administered medications given during interventional procedures, such as corticosteroids, is not common knowledge. During caudal epidural injection, iodinated contrast is used to confirm needle placement in the epidural space at the level of the sacral hiatus. A combination of corticosteroid, local anesthetic, and saline is subsequently injected. We describe a very rare case of anaphylaxis to a component of the steroid medication instilled in the caudal epidural space.